Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Nov 11, 2015, 3:56 AM CST for 8 counties in Texas. It took effect at Nov 11, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 3:56 AM CST (09:56 UTC)
- In effect from
- Nov 11, 2015, 12:00 PM CST
- Expired
- Nov 11, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS84 KSJT 110956 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 356 AM CST WED NOV 11 2015 ...RED FLAG WARNING IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON... .STRONG WEST WINDS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THIS... ALONG WITH HIGH FIRE DANGER VALUES IS EXPECTED TO RESULT IN RED FLAG WARNING CONDITIONS ACROSS THE BIG COUNTRY. TXZ049-054-098-099-113-114-127-128-111800- /O.NEW.KSJT.FW.W.0002.151111T1800Z-151111T2300Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 356 AM CST WED NOV 11 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...BIG COUNTRY. * WIND...20 FOOT WEST WINDS OF 20 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
014 WWUS84 KSJT 111339 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 739 AM CST WED NOV 11 2015 ...RED FLAG WARNING IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON... .STRONG WEST WINDS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THIS... ALONG WITH HIGH FIRE DANGER VALUES IS EXPECTED TO RESULT IN RED FLAG WARNING CONDITIONS ACROSS THE BIG COUNTRY. TXZ049-054-098-099-113-114-127-128-112300- /O.CON.KSJT.FW.W.0002.151111T1800Z-151111T2300Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 739 AM CST WED NOV 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... * AFFECTED AREA...BIG COUNTRY. * WIND...20 FOOT WEST WINDS OF 20 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 11, 3:36 AM CST, 20 minutes earlier.
Area forecast discussion, Nov 11, 3:36 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 336 AM CST WED NOV 11 2015 .SHORT TERM... (Today and Tonight) A potent upper level low is moving through Colorado early this morning, with strong southwest flow over our area. A surface low is deepening in southeastern Colorado as a response to this low. Today, this low will move northeast into the Central Plains as it also strengthens. The surface low will also deepen, strengthening our surface pressure gradient and winds this morning, initially from the south/southwest, then winds will turn to the west late in the morning behind a Pacific cold front/dryline, and continue to increase to 20-25 knots, with the strongest winds along and north of I-20. While winds will be stronger today, we do not expect Wind Advisory criteria to be met as substantial upper level clouds may limit mixing of the stronger winds off the surface to the ground. And while this may technically be a cold front, temperatures will not respond immediately today, and highs will be in the 70s again. There could be a shower or two this morning along and southeast of a line from San Saba to Junction, so have kept a minimal slight chance for precipitation there. Otherwise we will be generally dry and windy. Low clouds should scour out relatively quickly with drier air moving in, but the upper level clouds will be slow to move out of the area. Tonight, with the dry air in place, clearing skies, and diminishing winds, have gone with cool lows from the upper 30s to lower 40s across the area. 20 .LONG TERM... (Thursday through Tuesday) The forecast area will be under a pseudo-zonal flow aloft through Friday with a continuing dry weather pattern. Afternoon highs Thursday will be in the upper 60s and in the mid 60s on Friday. Morning lows will be in the mid 40s. A developing upper trough over the northern Baja this weekend will place the forecast area in a southwest flow aloft with increasing low to mid level moisture. The upper trough is forecast to move eastward through the coming weekend with the upper trough axis moving through our area Sunday night. Periodic disturbances in the flow aloft will keep a chance of showers and thunderstorms over most of the CWA through Sunday night. As the upper trough passes through the area on Monday, precipitation should end from west to east over the forecast area during the day on Monday. A second upper level system originating over the Pacific Northwest is forecast to dig to the southeast forming a closed low over the four corners area by late Monday. The upper low is then forecast to continue digging to the southeast into our vicinity by Tuesday, thus keeping a chance of showers and thunderstorms into mid-week. This weekend will see afternoon highs over the forecast area in the lower 60s on Saturday warming into the upper 60s on Sunday. Pre-frontal warming on Monday ahead of the next Pacific cold front will see afternoon highs in the mid 70s. Post-frontal highs on Tuesday will be in the upper 50s to the lower 60s. Morning lows this weekend and into the first of next week will be in the 50s. 15 .FIRE WEATHER... ...Red Flag Warning for the Big Country this afternoon... West winds will increase late this morning as a Pacific cold front/dryline moves through the area. Winds are expected to increase to 20 to 25 mph across the Big Country. These winds, along with temperatures in the 70s, and dewpoint values dropping into the 20s are expected to result in critical fire weather conditions. With High Fire Danger ratings also in place, have opted to issue a Red Flag Warning for our Big Country counties from Noon through 5 PM this afternoon. Winds are expected to diminish throughout the afternoon hours, ending the critical fire weather conditions by early evening. Fire weather conditions look reasonably benign following today, with cooler temperatures and higher RH values through the rest of the forecast. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 41 67 43 / 5 0 0 0 San Angelo 76 39 70 44 / 0 0 0 0 Junction 78 39 70 46 / 10 0 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon today to 5 PM CST this afternoon for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor- Throckmorton. &&
Hazardous weather outlook, Nov 11, 3:55 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 355 AM CST WED NOV 11 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 355 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE BIG COUNTRY THIS AFTERNOON DUE TO STRONG WEST WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGERS. IF A FIRE STARTS...IT WOULD LIKELY SPREAD RAPIDLY. OUTDOOR BURNING...AND OTHER ACTIVITIES THAT COULD PRODUCE FLAMES OR SPARKS ARE NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.